MAUDE Adverse Event Report: ETHICON INC. PDS+ VIO 27IN 2-0 S/A SH; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDS+ VIO 27IN 2-0 S/A SH; SUTURE, SURGICAL, ABSORBABLE
Catalog Number PDP317H
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Wound Dehiscence (1154); Inflammation (1932); Impaired Healing (2378); Fluid Discharge (2686)
Date of Event 01/01/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent an abdominoplasty procedure on an unknown date and suture was used.Two months after abdominoplasty, first, the area is inflamed and cloudy serous fluid begins to emerge.Then, the suture material is exposed and the wound is opened with dehiscence.Prolonged cures, antibiotic therapy, summarization, vacuum healing are performed.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Trade name - irgacare®.Active ingredient(s) ¿ triclosan.Dosage form ¿ suture/solid/parenteral.Sstrength ¿ = 2360 g/m.H6 component code: g07002 device not returned.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The single complaint was reported with multiple events.There are no additional details regarding the additional events.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please provide the patient's age, gender, weight, bmi at the time of index procedure.Date of index surgical procedure? the diagnosis and indication for the index surgical procedure? what was the initial approach for the index surgical procedure? (open, laparoscopic or other)? on what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? how was the suture placed (interrupted or continuous)? how was the suture tied (square knot or multiple knots one end)? were any pre-op cleansing procedures changed recently? if yes, please describe what tissue dehisced? is it known how the wound dehisced? did the sutures untie, break, or pull out of the tissue? were there any patient stress factors that led to the suture untying, breaking or pulling out of the tissue? onset date/time of dehiscence? (# post op days).How was the dehiscence managed? were there any pre-existing signs/symptoms of active inflammation/infection prior to this surgical procedure? were cultures performed? results? please describe any surgical intervention required for the wound dehiscence including date and findings.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? please describe the appearance of the suture during the second procedure.What symptoms did the patient experience following the index surgical procedure? onset date? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? if applicable, will product be returned? if so, please provide the return date and tracking information.Additional information: d4, h4 ¿ the actual device batch number associated with this event is not known.The international affiliate reports the following possible batch numbers: tamabl - expiration date: dec/31/2027.Date of mfg.: jan/2/2023.Slmljk - expiration date: sep/30/2024.Date of mfg.: oct/18/2022.Skmdll - expiration date: aug/31/2024.Date of mfg.: sep/8/2022.Tamasm - expiration date: dec/31/2027.Date of mfg.: jan/03/2023.A manufacturing record evaluation was performed for the possible finished device lots, and no non-conformances were identified.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following biopsy results were obtained: macroscopic examination i - abdominal scar: skin fragment 25 cm in length and i.6 cm of surface and up to 2 cm of thickness, on whose surface longitudinal scar is identified from end to end.Two senate cuts are made, adipose fibro tissue with hemorrhagic areas.11 cassettes (sample remaining).Note: from cassette 7 to 11, apparent fistula.2-suture materiai: 0.2 cm yellowish tissue fragment rnayor i cassette axis, cassette 12 (all included).Histological examination 1 - sample corresponds to skin and subcutaneous tissue, whose epidermis presents a marked acanthosis , hypergranulosis, hyperkeratosis, with preserved maturation.Dermis with accentuated cicatnaal-type dermal fibrosis, congestive blood vessels, there is a chronic perivascular and interstitial inflammatory infiltrate in areas with neutrophil polymorphonuclear clusters.There are numerous multinucleate giant cells of foreign body type, some surrounding hair stems and others surrounding homogeneous basophile material.Infundibuloectasia with presence of follicular mixed inflammatory infiltrate and penf0hcular is observed.There are areas of adipocyte necrosis and presence of foamy histiocytes without signs of malignancy in the examined 2-- sample corresponds to small fragment of adipose tissue with area of fibrosis.Diagnosis 1 abdominal scar: skin with chronic and acute inflammatory process, with granulomatous reaccion type focus and ascended focks.Scar dermis:.Folliculitis and acute perifoucuutis.

Brand Name
PDS+ VIO 27IN 2-0 S/A SH
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key17860634
Report Number2210968-2023-07321
Device Sequence Number5929871
Product Code NEW
UDI-Device Identifier10705031048034
UDI-Public10705031048034
Combination Product (Y/N)Y
Initial Reporter CountryCI
PMA/510(K) Number
K061037
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberPDP317H
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/06/2023
Supplement Date Received by Manufacturer09/28/2023
Initial Report FDA Received Date10/03/2023
Supplement Report FDA Received Date11/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown